Alert archive / Texas / Flash Flood Warnings in 2001
Flash Flood Warning 16, NWS Lubbock, TX
NWS Lubbock, TX issued this flash flood warning at Aug 25, 2001, 6:15 PM CDT for Briscoe County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 25, 2001, 6:15 PM CDT (23:15 UTC)
- Expired
- Aug 25, 2001, 9:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Lubbock, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Briscoe County, TX
The radar
The Amarillo radar (KAMA), 91 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.3 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 681 J/kg
- Mixed-layer CIN
- -272 J/kg
- Mixed-layer LCL
- 2354 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLUB 252315 FFWLBB FFWLBB TXC045-260230- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 615 PM CDT SAT AUG 25 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLASH FLOOD WARNING FOR... BRISCOE COUNTY IN THE PANHANDLE OF TEXAS * UNTIL 930 PM CDT * AT 600 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS DEVELOPING OVER SWISHER COUNTY. THE STORMS WILL MOVE EAST AT 10 MPH. ADDITIONAL THUNDERSTORM DEVELOPMENT WILL TRACK OVER AREAS WHERE HEAVIER RAINFALL HAS ALREADY OCCURRED. EXCESSIVE RUNOFF FROM THESE STORM WILL CAUSE FLASH FLOODING OF CREEKS AND STREAMS ESPECIALLY ALONG THE PRAIRIE DOG TOWN FORK OF THE RED RIVER. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 3435 10146 3435 10099 3473 10099 3473 10143
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 25, 3:15 PM CDT, 3 hours earlier.
Area forecast discussion, Aug 25, 3:15 PM CDT, 3 hours before
SOUTH PLAINS AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
315 PM CDT SAT AUG 25 2001
THUNDERSTORMS CURRENTLY EXPANDING IN COVERAGE OVER THE PANHANDLE...
NORTHEAST NEW MEXICO AND THE WESTERN SOUTH PLAINS. UPPER LEVEL STORM
SYSTEM MOVING ACROSS COLORADO WILL CONTINUE TO MOVE SOUTH
SOUTHEASTWARD AND INTERACT WITH A SURFACE TROUGH ACROSS THE WESTERN
SOUTH PLAINS. A COLD FRONT LOCATED ACROSS THE PANHANDLE WILL BE
ENHANCED BY THE CONVECTION AND PUSH SOUTHWARD TONIGHT. WEAK UPPER
LEVEL FLOW AND PRECIPITABLE WATER VALUES SLIGHTLY ABOVE NORMAL
WARRANT THE MENTION OF LOCALLY HEAVY RAINFALL FOR TONIGHT. RAIN
CHANCES WILL DECREASE DURING THE DAY ON SUNDAY BUT WILL CONTINUE THE
CHANCE POPS. EXPECT COOLER CONDITIONS ON SUNDAY WITH ADDITIONAL
CLOUD COVER AND RAIN LINGERING THROUGH AT LEAST THE MORNING.
RAIN CHANCES SHOULD DECREASE THROUGH MID WEEK BEFORE ANOTHER STORM
SYSTEM PUSHES ANOTHER COLD FRONT INTO WEST TEXAS BY THE END OF THE
WEEK.
FRIONA 61 82 59 86 9432 TULIA 62 83 60 87 9432
BROWNFIELD 64 83 62 88 8532 LUBBOCK 65 83 63 88 8532
CHILDRESS 67 84 66 88 9432 ASPERMONT 69 87 68 89 7532
.LUB...NONE.
MMThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 5:23 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe | 37 min |
| Aug 25, 5:32 PM CDT | Flash Flood Warning | LUB | Cochran | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.